Author Topic: Kidney Damage?  (Read 902 times)

[Buddie]

Kidney Damage?
« on: January 03, 2013, 02:12:57 pm »
This is all so very new and terrifying to me, but after becoming tolerant to klonopin 2mg/daily X 2 yrs last november; and being rapid-tapered down to 1mg by my psych in December (I've since gone back up tp 1.5mg due withdrawals-need slow taper)...I've notice a pain in the right side of the small of my back...in an area where I beieve the kidney is.

Question: could klonopin cause kidney damage? Or mask symptoms of kidney damage? And I am only now becoming aware of it because of GABA underactivity and heightened alertness?

Any help at all would be sincerely apprecialted...this is my first experience with klonopin tolerance, dependence, and withdrawal.

Horrified.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Kidney Damage?
« Reply #1 on: January 03, 2013, 02:58:51 pm »
I am not a doctor but I had back pain as well and had my kidneys checked

They where fine and I believe yours are as well Benzo gives a lot of people pain all over their bodies and you are  no different

It will pass in time
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Kidney Damage?
« Reply #2 on: January 03, 2013, 03:02:50 pm »
  I have had the pain in my kidney area too. I believe it is benzos but never hurts to have it checked out...
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Kidney Damage?
« Reply #3 on: January 03, 2013, 03:05:48 pm »
I am completely recovered now, but how well I remember when just about every day I would get a new pain or an ache somewhere in my body.  I would get intestinal spasms ... this one really freaked me out.   I would get pains in the kidney region, all through my legs and lower back.  Everytime I went to the doctor, I checked out okay.

Benzos can cause pain or spasms from our eyelids to our toes because all our nerves and muscles that had been suppressed by the benzos have awakened, and it is like a firestorm in our bodies.  I don't believe that benzos can cause kidney damage per se, but if the pain in your kidney area lasts more than two days or becomes more severe.. please see a doctor.

I wish you the best on this strange and confusing journey.  It does get better, and you will recover.

[...]


 
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Kidney Damage?
« Reply #4 on: January 03, 2013, 03:55:35 pm »
I had kidney pain, liver pain, gallbladder pain...got everything checked out and other than 2 very small gallstones (which the doctor said wouldn't be causing the pain as my gallbladder looked healthy), my body was fine.  I still get the pain every now and then but not as often or nearly as intense as it once was. 

I hope the pain passes for you soon.  You can always get it checked out to be sure, but it is quite common to get these kind of pains during the process. 

All my best,
[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Kidney Damage?
« Reply #5 on: January 03, 2013, 04:58:51 pm »
I have had pain in that exact area as well. It comes and goes. I told my doctor and we did a full blood panel-my kidneys were fine. The adrenal glands are also in that area (located on top of kidneys) and I know the adrenals go through hell during benzo w/d.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Kidney Damage?
« Reply #6 on: January 03, 2013, 06:06:09 pm »
Your Pain is most likely caused by benzos.  I am not aware of Benzos doing any actual damage to the kidneys.  Just nerve pain anywhere in the body. 

If it were a kidney problem, then the most common issue with Kidneys is stones.  I've had several.  A common sign of kidney stones (other than pain) is blood in the urine.  If your urine is darker than normal, or starts looking orange to rose color, then that is a sign of urine blood from a kidney stone.  If you see this sign, or you are still concerned, then have a doctor check you out.

Please note that I am not a doctor, just someone who has had several kidney stones.

Hope this helps.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Kidney Damage?
« Reply #7 on: January 03, 2013, 06:30:07 pm »
I've dealt with pains in my abdomen, kidney area, lower sides all throughout this. It was one of my first symptoms, it felt like the pain was from my organs craving for valium or spasming from lack of benzos. I have had all types of test, even ultrasound on my kidney and bladder and everything, everytime came back all clear. So it is another symptom of benzo withdrawal, well in my case it is anyway. If it really gets bothersome consult a doctor and it will give you some peace of mind.
Best of Luck
[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Kidney Damage?
« Reply #8 on: January 05, 2013, 02:15:59 pm »
ditto.i am 8 mths out and getting blasted by this symptom.also getting frequent urine and pain in scrutom.
had all kind of bloodwork done in er.pain hits legs and right hip.lower back.hope you get relief soon.freaks me out too.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Kidney Damage?
« Reply #9 on: January 05, 2013, 06:56:19 pm »
Me too. At night like clockwork my right kidney area hurts. Been checked out several times, no issues.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.